|Nitrostat Recall !!|
PEMS has been informed by Riverside Regional Medical Center that there has been a recall on specific nitroglycerin (NTG) tablets. The recall states the affected lots may contain Nitrostat 0.6mg instead of 0.4.mg.
Per Dr. Lawson (Regional Operational Medical Director), provider should use caution in the administration of NTG, as there could be increased risk of hypotension. If a hypotensive reaction occurs, I.V fluids should be given to restore the blood pressure to adequate levels. As much as one liter of normal saline may be required, but less is usually adequate. As always, when administering fluids, lung sounds and oxygenation should be closely monitored. If you should have any questions or concerns, contact Medical Control.
Please note that all drug boxes will be checked in each pharmacy for the recall of NTG. This will occur as the medication boxes are exchanged on a normal basis. Each pharmacy will make a note on the inventory form, located inside box, that NTG has been check for the recall.
Remember NTG is in the Red Medication and Blue Stat Boxes.
NTG Recall Jun 16, 2011